Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 318, NWS Atlanta, GA

August 1, 2012Chattooga County, Walker County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 1, 2012, 6:49 PM EDT for Chattooga County, Walker County, Georgia. It was in force for 41 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2012, 6:49 PM EDT (22:49 UTC)
Expired
Aug 1, 2012, 7:30 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattooga County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 7:21 PM EDTTSTM WND DMG4 Ssw Lafayette, GANSSL RESEARCH TEAM HAS RELAYED A REPORT OF SNAPPED TREES IN THIS AREA. A PECAN TREE WAS SNAPPED AT THE BASE AND LANDED ON THE ROOF OF A BARN. TIME IS BASED ON RADAR.
Aug 1, 7:27 PM EDTHAIL 14 Ssw Linwood, GANOAA RESEARCH GROUP RELAYED A REPORT OF QUARTER SIZED HAIL.
Aug 1, 7:34 PM EDTTSTM WND DMG3 W Trion, GACHATTOOGA COUNTY EM RELAYED A REPORT OF NUMEROUS TREES DOWN IN TELOGA. TIME IS BASED ON RADAR.
Aug 1, 7:35 PM EDTHAIL 15 Nnw Trion, GA
Aug 1, 7:40 PM EDTTSTM WND DMGLafayette, GAWALKER COUNTY 911 RELAYED A REPORT OF 5 TREES DOWN IN THE SOUTHERN PART OF THE COUNTY. TIME IS BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1144 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WUUS52 KFFC 012249
SVRFFC
GAC055-295-012330-
/O.NEW.KFFC.SV.W.0318.120801T2249Z-120801T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
  WALKER COUNTY IN NORTHWEST GEORGIA

* UNTIL 730 PM EDT

* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF LAFAYETTE...MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TRION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3474 8516 3472 8517 3472 8513 3465 8505
      3463 8505 3460 8506 3447 8542 3470 8549
      3477 8545 3486 8544 3491 8534
TIME...MOT...LOC 2249Z 332DEG 12KT 3478 8538

$$
1 follow-up statement
034 
WWUS52 KFFC 012313
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT WED AUG 1 2012

GAC055-295-012330-
/O.CON.KFFC.SV.W.0318.000000T0000Z-120801T2330Z/
WALKER GA-CHATTOOGA GA-
713 PM EDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN CHATTOOGA AND SOUTHERN WALKER COUNTIES...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CENTER POST...MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
NAOMI...TRION...SUBLIGNA...VILLANOW AND SUTTLES MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3472 8547 3477 8544 3480 8538 3481 8527
      3474 8516 3472 8517 3472 8513 3465 8505
      3460 8506 3447 8542 3470 8549
TIME...MOT...LOC 2313Z 332DEG 12KT 3466 8537

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:52 PM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Aug 1, 2:52 PM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT WED AUG 1 2012

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CURRENT SATELLITE LOOP SHOW MOSTLY CLEAR SKIES OVER THE AREA.  THERE
IS SOME CU BEGINNING TO DEVELOP ACROSS WEST AND CENTRAL GA SO THIS
LOOKS LIKE IT COULD BE THE BEGINNING OF SOME ISOLATED SHRA/TSRA THIS
AFTERNOON/EVENING. THERE IS A WEAK STATIONARY BOUNDARY OVER N GA
THAT MAY ACT AS A FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT.
THE KEY IS GOING TO BE JUST HOW MUCH DRIER AIR HAS FILTER INTO THE
AREA UNDER THE WEAK RIDGE BUILDING IN FROM THE NORTH AND HOW STRONG
IS THE INSTABILITY ACROSS THE AREA. LOOKS LIKE WE WILL SEE SOME
ISOLATED TO SCATTERED SHRA/TSRA DEVELOP ACROSS NORTH GA BUT IT
SHOULD DISSIPATE OUT SHORTLY AFTER SUNSET. MOISTURE INCREASES SOME
THURSDAY FROM THE NORTH AS THE RIDGE BREAKS DOWN A BIT MORE THROUGH
THE END OF THE WEEK. TEMPS WILL STAY NEAR SEASONAL NORMS THROUGH THE
SHORT TERM.

01

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
UPPER LEVEL HIGH PRESSURE RIDGE REMAINS SITUATED OVER TEXAS
INTO THE EXTENDED PERIOD...WITH NORTHWEST FLOW PREVAILING ACROSS
THE TENNESSEE VALLEY AND INTO GEORGIA. THIS FLOW WILL CONTINUE TO
USHER UPPER LEVEL DISTURBANCES INTO THE REGION INTO THE WEEKEND.
THESE FEATURES...COMBINED WITH AMPLE DAYTIME HEATING WILL KEEP
SLIGHT CHANCE TO CHANCE THUNDERSTORMS ACROSS THE AREA. INTO EARLY
NEXT WEEK...HIGH PRESSURE RIDGE OVER THE ATLANTIC BECOMES MORE
DOMINANT ACROSS THE SOUTHEAST AS LOW PRESSURE DEEPENS OVER SOUTH
CENTRAL CANADA. THIS LOW WILL DRAG A FRONTAL BOUNDARY THROUGH THE
TENNESSEE VALLEY BY MONDAY MORNING...AND PUSH INTO NORTHWEST
GEORGIA BY MONDAY AFTERNOON. TIMING OF THIS SYSTEM AS IT PUSHES
THROUGH DIFFERS SLIGHTLY BY MODEL...SO HAVE MADE NO MAJOR
ADJUSTMENTS TO THE CURRENT FORECAST BASED ON THE UNCERTAINTY. HIGH
PRESSURE BUILDS BACK INTO THE REGION BEHIND THE FRONT...AND
ANTICIPATE DIURNALLY DRIVEN CONVECTION TO RETURN BY MID WEEK.
PREVIOUS FORECAST CONTINUES TO APPEAR ON TRACK...AND HAVE ADDED
THE PREVIOUS DISCUSSION BELOW...

31

/ISSUED 438 AM EDT WED AUG 1 2012/
LITTLE CHANGE IN THE PATTERN...HENCE THE SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS TO CONTINUE.

UPPER LEVEL LOW REMAINS OVER TEXAS AS STORM SYSTEM RIDE OVER THE
TOP THROUGH THE PLAINS AND OHIO VALLEY. THE HIGH OFF THE COAST
CONTINUES TO HOLD A WARM MOIST AIR MASS OVER THE SOUTHEAST...
THOUGH THE GFS MAINTAINS A HIGHER MEAN RH OVER THE AREA THAN DOES
THE ECMWF. THE GFS SOLUTION PREFERRED. SUNDAY NIGHT INTO MONDAY
THEY BOTH HAVE A COLD FRONT MOVING THROUGH EASTERN TENNESSEE AND
INTO NORTHERN GEORGIA MONDAY MORNING. IT SETTLES INTO
CENTRAL/SOUTH GEORGIA AND WEAKENS BY TUESDAY...BUT PLENTY OF MOISTURE
REMAINS OVER THE AREA TO CONTINUE THE AFTERNOON AND EVENING
THUNDERSTORMS. LIKEWISE...SEE NO CHANGE IN THE TEMPERATURES
THROUGH THE PERIOD.

37

&&

.AVIATION...
18Z UPDATE...
CEILINGS SHOULD STAY VFR THROUGH THE TAF PERIOD WITH SOME BRIEF
PERIOD OF MVFR IN AND AROUND TSRA DEVELOPMENT THIS AFTERNOON AND
THURSDAY AFTERNOON. WINDS WILL STAY MAINLY OUT OF THE W TO NW IN
THE 5-10 KT RANGE. VSBYS WILL BE VFR ALSO EXCEPT SOME MVFR VSBYS
WITH LIGHT PATCHY FOG THAT IS EXPECTED OVER NIGHT...BETWEEN 06Z
AND 13Z THU. VSBYS WILL ONLY GO DOWN INTO THE MVFR RANGE.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM-HIGH CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  95  72  91 /  20  20  20  40
ATLANTA         75  95  74  90 /  20  20  20  40
BLAIRSVILLE     65  88  65  86 /  20  20  20  40
CARTERSVILLE    67  94  69  92 /  20  20  20  40
COLUMBUS        74  97  74  94 /  20  20  20  40
GAINESVILLE     73  94  73  90 /  20  20  20  40
MACON           74  96  73  94 /  20  20  20  30
ROME            71  96  71  94 /  20  20  20  50
PEACHTREE CITY  70  94  71  91 /  20  20  20  40
VIDALIA         74  97  74  93 /  20  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....31
AVIATION...01
Hazardous weather outlook, Aug 1, 5:45 AM EDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 AM EDT WED AUG 1 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
545 AM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS THROUGH TONIGHT WITH A FEW POSSIBLY
SEVERE.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY EXTENDING ACROSS THE STATE WILL MEANDER
SOUTH AND NORTH OVER THE NEXT COUPLE OF DAYS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE GUSTY WINDS...SMALL HAIL AND FREQUENT
LIGHTNING.

.DISCUSSION...
A MOIST AIR MASS REMAINS OVER THE AREA...AND COUPLED WITH THE
DAYTIME HEATING TO DESTABLIZE THE ATMOSPHERE SCATTERED CONVECTION
CAN BE EXPECTED DURING THE EVENING HOURS. THE FRONT MEANDERING
ACROSS THE STATE WILL ALSO POSE AS A FOCUSING MECHANISM FOR
CONVECTIVE DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 1, 5:14 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     CUMMING                 34.21N 84.14W
08/01/2012                   FORSYTH            GA   EMERGENCY MNGR

            FORSYTH EMA RELAYED A REPORT OF TREES DOWN ON
            HOUSES...POWERLINES DOWN...STREET LIGHTS AND STOPLIGHTS
            DOWNED BY THUNDERSTORM WIND ACROSS THE COUNTY.

&&

AGIBBS
Local storm report, Aug 1, 5:56 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT WED AUG 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     CUMMING                 34.21N 84.14W
08/01/2012                   FORSYTH            GA   EMERGENCY MNGR

            FORSYTH EMA RELAYED A REPORT OF TREES DOWN ON
            HOUSES...POWERLINES DOWN...STREET LIGHTS AND STOPLIGHTS
            DOWNED BY THUNDERSTORM WIND ACROSS THE COUNTY. ALSO 4
            MOBILE HOMES WERE DESTROYED BY FALLING TREES.

&&

AGIBBS
Special weather statement, Aug 1, 6:05 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT WED AUG 1 2012

GAZ007-013-014-012245-
605 PM EDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN PICKENS...DAWSON AND GILMER COUNTIES UNTIL 645 PM EDT...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST ELLIJAY...MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PICKENS...DAWSON AND GILMER COUNTIES THROUGH 645 PM EDT. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3471 8425 3467 8425 3467 8424 3463 8419
      3455 8419 3440 8419 3439 8455 3463 8462
      3477 8448
TIME...MOT...LOC 2205Z 310DEG 19KT 3464 8446
Special weather statement, Aug 1, 6:17 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT WED AUG 1 2012

GAZ105-012245-
617 PM EDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DOOLY COUNTY
UNTIL 645 PM EDT...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF BYROMVILLE...MOVING SOUTH AT
15 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DOOLY
COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE UNADILLA...DOOLING...BYROMVILLE...PINEHURST...FLINT RIVER
WMA...RICHWOOD...DRAYTON...LILLY AND VIENNA.

&&

LAT...LON 3203 8396 3207 8399 3209 8398 3210 8400
      3215 8403 3219 8402 3225 8396 3228 8390
      3229 8390 3229 8374 3203 8369
TIME...MOT...LOC 2218Z 355DEG 11KT 3224 8384
Special weather statement, Aug 1, 6:19 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT WED AUG 1 2012

GAZ001-002-012300-
619 PM EDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WALKER AND DADE COUNTIES UNTIL 700 PM EDT...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEW ENGLAND...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WALKER AND DADE COUNTIES THROUGH 700 PM EDT. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3488 8528 3468 8529 3468 8552 3497 8558
      3499 8545 3499 8541
TIME...MOT...LOC 2220Z 322DEG 7KT 3490 8546
Special weather statement, Aug 1, 6:26 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT WED AUG 1 2012

GAZ045-046-048-057-012315-
626 PM EDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN ROCKDALE...NEWTON...DEKALB AND HENRY COUNTIES UNTIL 715 PM EDT...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAKEVIEW ESTATES...MOVING SOUTHEAST AT 15
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
ROCKDALE...NEWTON...DEKALB AND HENRY COUNTIES THROUGH 715 PM EDT.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3358 8426 3359 8424 3361 8426 3370 8425
      3372 8394 3344 8380 3343 8391 3344 8393
      3343 8395 3341 8428
TIME...MOT...LOC 2226Z 334DEG 11KT 3368 8407

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:41 PM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield64 min
Jul 31, 10:51 PM EDTSpecial Weather StatementFFCTowns, Union24 min
Jul 31, 11:18 PM EDTSpecial Weather StatementFFCLumpkin, Towns, Union, White27 min
Aug 1, 3:33 PM EDTSpecial Weather StatementFFCChattooga57 min
Aug 1, 3:51 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd39 min
Aug 1, 4:16 PM EDTSpecial Weather StatementFFCForsyth44 min
Aug 1, 4:21 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield39 min
Aug 1, 4:23 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall52 min
Aug 1, 4:28 PM EDTSpecial Weather StatementFFCFloyd47 min
Aug 1, 4:48 PM EDTSevere Thunderstorm WarningFFCFloyd42 min
Aug 1, 4:57 PM EDTSpecial Weather StatementFFCGordon, Murray33 min
Aug 1, 5:10 PM EDTSpecial Weather StatementFFCDawson50 min
Aug 1, 5:13 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray, Pickens47 min
Aug 1, 6:05 PM EDTSpecial Weather StatementFFCGilmer, Pickens40 min
Aug 1, 6:17 PM EDTSpecial Weather StatementFFCDooly28 min
Aug 1, 6:19 PM EDTSpecial Weather StatementFFCDade, Walker41 min
Aug 1, 6:26 PM EDTSpecial Weather StatementFFCHenry, Rockdale49 min
Aug 1, 7:23 PM EDTSevere Thunderstorm WarningFFCChattooga, Walker52 min
Aug 1, 7:39 PM EDTSpecial Weather StatementFFCFannin, Towns, Union51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.